Skip to main content
Log in

A simple proof of the generalization of Israel's theorem

  • Published:
General Relativity and Gravitation Aims and scope Submit manuscript


A simple proof of the generalization of the theorem of Israel concerning the uniqueness of the Schwarzschild black hole is presented.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Subscribe and save

Springer+ Basic
EUR 32.99 /Month
  • Get 10 units per month
  • Download Article/Chapter or Ebook
  • 1 Unit = 1 Article or 1 Chapter
  • Cancel anytime
Subscribe now

Buy Now

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others


  1. Israel, W. (1961).Phys. Rev.,164, 1776.

    Google Scholar 

  2. Hawking, S., Ellis, G. (1973).The Large Scale Structure of Space-Time, Cambridge University Press.

  3. Hawking, S. W. (1972).Commun. Math. Phys.,25, 152.

    Google Scholar 

  4. Müller zum Hagen, H., Robinson, D. C., and Seifert, H. J. (1973).Gen. Rel. Grav.,4, 53.

    Google Scholar 

  5. Carter, B. (1973).General Theory of Stationary Black Hole States in Black Holes, ed. DeWitt and DeWitt, Gordon and Breach, New York.

    Google Scholar 

  6. Müller zum Hagen, H. (1970).Proc. Cambridge Phil. Soc.,67, 415.

    Google Scholar 

  7. Künzle, H. P. (1971).Commun. Math. Phys.,20, 85.

    Google Scholar 

Download references

Author information

Authors and Affiliations


Additional information

Dedicated to Achille Papapetrou on the occasion of his retirement.

Rights and permissions

Reprints and permissions

About this article

Cite this article

Robinson, D.C. A simple proof of the generalization of Israel's theorem. Gen Relat Gravit 8, 695–698 (1977).

Download citation

  • Issue Date:

  • DOI: